Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 15, NWS Tampa Bay, FL

August 15, 2015Polk County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 15, 2015, 9:29 PM EDT for Polk County, Florida. It took effect at Aug 16, 2015, 10:00 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 15, 2015, 9:29 PM EDT (01:29 UTC)
In effect from
Aug 16, 2015, 10:00 AM EDT
Expired
Aug 19, 2015, 8:00 PM EDT
In force
3 days
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peace River at SR 60 Bartow (BARF1).

Action stage
7.6 ft
Minor stage
8 ft
Moderate stage
9.2 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02294650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 15, 8:31 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 15, 8:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
831 PM EDT SAT AUG 15 2015

...HEAVY RAIN LED TO MORE RIVERS GOING INTO FLOOD OR INTO
ACTION STAGE...

.UPDATE...
WIDESPREAD RAIN OF 2 TO 4 INCHES ACROSS AND NEAR INTERIOR COUNTIES
HAS LED TO THE HORSE CREEK NEAR ARCADIA TO GO INTO MINOR FLOOD AND
THE PEACE RIVER FROM BARTOW TO ARCADIA IS FORECAST TO REACH ACTION
STAGE TOMORROW. ADDITIONAL HEAVY RAIN TOMORROW COULD PUSH MORE
RIVERS INTO FLOOD.

SOME OF THE STORMS TODAY PRODUCED WIND GUSTS OF 30 TO 43 MPH. THERE
WERE REPORTS OF DAMAGE TO AN AWNING IN POLK COUNTY AND AREAL PONDING
HAD FLOODED DITCHES...YARDS...AND ONE HOME.

RADAR SHOWED CONVECTION HAD STRATIFIED OVER THE FLORIDA PENINSULA
AND WAS SLOWLY RAINING ITSELF OUT. LARGE OUTFLOW BOUNDARY FROM
STORMS MOVED OFFSHORE AND SPARKED SCATTERED STORMS IN THE GULF
OF MEXICO. THE FORECAST SUNDAY LOOKS SIMILAR TO WHAT HAPPENED
TODAY.

&&

.AVIATION...
VFR OVERNIGHT WITH ANOTHER ROUND OF STORMS IMPACTING AREAS NEAR
THE TERMINALS AFTER 20Z.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL GRADUALLY BUILD INTO THE NORTHEASTERN
GULF OF MEXICO THROUGH THE NEXT SEVERAL DAYS. WINDS AND SEAS WILL
REMAIN BELOW HEADLINE CRITERIA WITH THE ONLY HAZARD COMING FROM
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
PLENTY OF MOISTURE AND LOW ERC VALUES WILL PREVENT ANY FIRE WEATHER
CONCERNS THROUGH THE PERIOD.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/NOAH
DECISION SUPPORT...57/MCMICHAEL
CLIMATE/RIVERS/UPPER AIR...74/WYNN
Hazardous weather outlook, Aug 15, 3:01 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
301 AM EDT SAT AUG 15 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-160715-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
301 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED TO
NUMEROUS IN THE AFTERNOON...WITH THE GREATEST COVERAGE INLAND.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...RIVER FLOOD IMPACT...
CYPRESS CREEK AT WORTHINGTON GARDENS AND THE MYAKKA RIVER AT
MYAKKA RIVER STATE PARK REMAIN IN FLOOD. RESIDENTS LIVING ALONG
THESE RIVERS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO
MOVE TO HIGHER GROUND SHOULD ADDITIONAL FLOODING BE OBSERVED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...RIVER FLOOD IMPACT...
RIVER FLOODING WILL CONTINUE ALONG SOME OF THE AREA RIVERS FOR
THE NEXT SEVERAL DAYS. RESIDENTS LIVING ALONG RIVERS OR FASTER
FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY
TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

In the hours before

Special weather statement, Aug 15, 5:20 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
520 PM EDT SAT AUG 15 2015

FLZ043-052-056-057-249-251-152200-
HIGHLANDS-SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-HARDEE-
520 PM EDT SAT AUG 15 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND POLK COUNTIES...

AT 520 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BARTOW...
MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...HAINES CITY...BARTOW...LAKE
WALES...AUBURNDALE...ZEPHYRHILLS...DADE CITY...LAKELAND LINDER
AIRPORT...ZEPHYRHILLS NORTH...FUSSELS CORNER...COMBEE SETTLEMENT...
JAN PHYL VILLAGE...MEDULLA...POINCIANA...FORT MEADE...LAKE ALFRED...
CROOKED LAKE PARK AND MULBERRY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2764 8134 2764 8205 2839 8219 2839 8196
      2834 8195 2836 8185 2835 8166 2826 8166
      2826 8156 2814 8152 2814 8146 2809 8145
      2808 8135 2801 8138 2806 8146 2804 8146
      2800 8142 2800 8139 2793 8133
TIME...MOT...LOC 2120Z 166DEG 16KT 2786 8186
Special weather statement, Aug 15, 6:08 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
608 PM EDT SAT AUG 15 2015

FLZ043-052-249-251-152245-
SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-
608 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
NORTHEASTERN HILLSBOROUGH...SOUTHEASTERN PASCO AND NORTHWESTERN POLK
COUNTIES...

AT 607 PM EDT...A CLUSTER OF STRONG THUNDERSTORM WAS OVER LAKELAND
LINDER AIRPORT...OR NEAR LAKELAND...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...AUBURNDALE...
ZEPHYRHILLS...FISH HAWK...BRANDON...LAKELAND LINDER AIRPORT...JAN
PHYL VILLAGE...ZEPHYRHILLS SOUTH...HILLSBOROUGH RIVER STATE PARK...
ZEPHYRHILLS WEST...ZEPHYRHILLS NORTH...MEDULLA...FUSSELS CORNER...
COMBEE SETTLEMENT...LAKE ALFRED...MULBERRY AND EAGLE LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. FUNNEL CLOUDS WILL ALSO BE
POSSIBLE WITH THESE STORMS.

LAT...LON 2776 8224 2817 8227 2845 8207 2846 8196
      2834 8195 2834 8186 2836 8185 2836 8184
      2787 8166
TIME...MOT...LOC 2207Z 079DEG 15KT 2798 8201
Special weather statement, Aug 15, 6:19 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
619 PM EDT SAT AUG 15 2015

FLZ139-239-152300-
COASTAL LEVY-INLAND LEVY-
619 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...

AT 618 PM EDT...STRONG THUNDERSTORMS WERE 11 MILES WEST OF WILLISTON
HIGHLANDS...OR 11 MILES SOUTHWEST OF BRONSON...MOVING NORTH AT 25
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...BRONSON...MANATTEE ROAD...EAST BRONSON...ANDREWS...
WILLISTON HIGHLANDS...OTTER CREEK AND MANATEE SPRINGS STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2958 8278 2956 8275 2957 8266 2954 8265
      2954 8256 2948 8255 2945 8254 2924 8249
      2922 8281 2952 8298 2954 8298 2957 8293
      2959 8277
TIME...MOT...LOC 2218Z 176DEG 21KT 2930 8272
Local storm report, Aug 15, 6:55 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     3 E LAKELAND            28.04N 81.91W
08/15/2015                   POLK               FL   EMERGENCY MNGR

            AN AWNING ON THE FRONT OF A CONVENIENCE STORE COLLAPSED.

&&

JCM
Local storm report, Aug 15, 7:03 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
703 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     FLOOD            3 ESE LAKELAND          28.02N 81.91W
08/15/2015                   POLK               FL   EMERGENCY MNGR

            FLOODING TO A HOME ON SOUTH CRYSTAL LAKE DRIVE.

&&

JCM
Special weather statement, Aug 15, 7:18 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
718 PM EDT SAT AUG 15 2015

FLZ050-151-160000-
PINELLAS-COASTAL HILLSBOROUGH-
718 PM EDT SAT AUG 15 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PINELLAS COUNTY...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HOLIDAY TO NEAR ST. PETE BEACH. THE STORMS WERE
NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...
DOWNTOWN SAINT PETERSBURG...HOLIDAY...ST. PETERSBURG...ST. PETE
BEACH...TIERRA VERDE...FEATHER SOUND...EAST LAKE...BAY PINES...SOUTH
HIGHPOINT...RIDGECREST...PALM HARBOR...HARBOR BLUFFS...WEST AND EAST
LEALMAN...GANDY AND SAFETY HARBOR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2818 8279 2816 8266 2797 8264 2799 8265
      2804 8268 2794 8272 2791 8263 2779 8261
      2771 8263 2763 8275 2773 8275 2774 8269
      2775 8277 2783 8275 2779 8279 2786 8285
TIME...MOT...LOC 2318Z 193DEG 1KT 2817 8278 2774 8278

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:29 PM EDTRiver Flood WarningTBWHernando, Pasco35 days
Aug 15, 9:29 PM EDTRiver Flood WarningTBWHillsborough5 days
Aug 15, 9:29 PM EDTRiver Flood WarningTBWHardee9 days
Aug 15, 9:29 PM EDTRiver Flood WarningTBWDeSoto38 days
Aug 16, 4:23 PM EDTSpecial Weather StatementTBWPolk37 min
Aug 16, 4:33 PM EDTSpecial Weather StatementTBWHillsborough42 min
Aug 16, 4:37 PM EDTAreal Flood AdvisoryTBWLee53 min
Aug 16, 4:47 PM EDTSpecial Weather StatementTBWCharlotte, Lee43 min
Aug 16, 5:05 PM EDTSpecial Weather StatementTBWPasco40 min
Aug 16, 5:26 PM EDTSpecial Weather StatementTBWSarasota34 min
Aug 16, 5:30 PM EDTAreal Flood AdvisoryTBWPasco60 min
Aug 16, 5:34 PM EDTAreal Flood AdvisoryTBWLee56 min
Aug 16, 6:02 PM EDTSpecial Weather StatementTBWManatee, Sarasota43 min
Aug 16, 6:03 PM EDTSpecial Weather StatementTBWHernando, Pasco57 min
Aug 16, 6:06 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota54 min
Aug 16, 6:50 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Pasco55 min
Aug 16, 6:56 PM EDTSpecial Weather StatementTBWManatee, Sarasota49 min
Aug 16, 6:59 PM EDTSpecial Weather StatementTBWHardee61 min
Aug 16, 7:19 PM EDTSpecial Weather StatementTBWCitrus, Hernando41 min
Aug 16, 7:23 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota52 min
Aug 16, 7:29 PM EDTSpecial Marine WarningTBW46 min
Aug 16, 7:38 PM EDTSpecial Weather StatementTBWPinellas37 min
Aug 16, 7:57 PM EDTSpecial Weather StatementTBWHillsborough63 min

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.